# SDR CA110505002

- Difficulty date: April 12, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Diamon DA20-C1
- Aircraft time: 196 hours
- System (JASC): 2397 · Communications System Wiring
- Part: Microphone
- Part number: 09168P33
- Condition: Burned
- Location: Audio Panel
- Part time: 268 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT EXPERIENCED BURNING SMELL AFTER TAKE-OFF AND IN DETERNIMING THE CAUSE OF THE SMELL BURNED HIS LIP ON HIS HEADSET MICROPHONE WHICH HAD BECOME EXTREMELY HOT. DISCONTINUED FLIGHT AND RETURNED TO HOME BASE. TRANSMISSIONS WERE MADE FROM CO-PILOT MIC WHICH CONTINUED TO OPERATE. UPON INSPECTION IT WAS FOUND THAT THE PILOT`S MIC JACK MOUNTING CUT-OUT WAS NOT ENLARGED AT FACTORY ADEQUATELY TO ALLOW FOR CLEARANCE OF MIC JACK TIP TANG. THIS ALLOWED THE MIC TIP TANG TO BE BENT AND TOUCH THE MIC AUDIO TANG WHEN THE PILOT INSERTED HIS MIC PLUG. AUDIO PANEL WAS DAMAGED IN SUCH A MANNER THAT NO TRANSMISSIONS COULD BE MADE FROM THE PILOT POSITION WHICH ALSO AFFECTED TRANSMISSIONS FROM THE HANDHELD MIC.
